Alert archive / Virginia / Special Weather Statements in 2012
Special Weather Statement, NWS Wakefield, VA
NWS Wakefield, VA issued this special weather statement at Mar 21, 2012, 8:21 PM EDT for King William County, Virginia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 21, 2012, 8:21 PM EDT (00:21 UTC)
- Expired
- Mar 21, 2012, 9:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Wakefield, VA
County King William County, VA
The radar
The Norfolk radar (KAKQ), 88 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 0.4 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 8 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 756 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
084
WWUS81 KAKQ 220021
SPSAKQ
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT WED MAR 21 2012
VAZ072-073-220100-
KING AND QUEEN VA-KING WILLIAM VA-
821 PM EDT WED MAR 21 2012
...STRONG THUNDERSTORM MOVING INTO NORTHWEST KING WILLIAM COUNTY...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM CENTRAL GARAGE TO MANQUIN...OR FROM AYLETT
TO MANQUIN...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR AYLETT AROUND 825 PM EDT...
SAINT STEPHENS CHURCH AROUND 835 PM EDT...
BEULAHVILLE AROUND 850 PM EDT...
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3791 7704 3767 7708 3766 7719 3768 7718
3769 7720 3789 7724
$$
05What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this special weather statement went out at Mar 21, 4:01 PM EDT, 4 hours 20 minutes earlier.
Area forecast discussion, Mar 21, 4:01 PM EDT, 4 hours 20 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WAKEFIELD VA 401 PM EDT WED MAR 21 2012 .SYNOPSIS... SHOWERS AND THUNDERSTORMS WILL PERSIST THROUGH THIS EVENING...BECOMING FOCUSED IN SOUTHEAST VIRGINIA AND NORTHEAST NORTH CAROLINA OVERNIGHT. SLIGHTLY DRIER AIR WILL OVERSPREAD THE REGION THURSDAY AND FRIDAY...ALONG WITH VERY WARM TEMPERATURES. A LOW PRESSURE SYSTEM WILL IMPACT THE REGION THIS WEEKEND. && .NEAR TERM /UNTIL 6 AM THURSDAY MORNING/... AN UPPER LEVEL LOW CONTINUES TO ROTATE DIRECTLY OVER THE MID ATLANTIC REGION THIS AFTERNOON AND WILL SLOWLY SHIFT SOUTHWARD TONIGHT. THE BEST FOCUS FOR THUNDERSTORMS/CONVECTIVE ACTIVITY SO FAR TODAY HAS BEEN NEAR THE BASE OF THE DRY SLOT SEEN ON WATER VAPOR IMAGERY...WITH A SECONDARY FOCUS LOCATED WITH THE CENTER OF THE CIRCULATION OVER NORTH CENTRAL VA. MEANWHILE...ABUNDANT LOW-LEVEL MOISTURE AND DAYTIME HEATING HAVE WORKED IN TANDEM TO RESULT IN PLENTY OF CUMULUS ACROSS THE REGION. ADDITIONALLY...THE COLD POOL ALOFT WILL FURTHER DESTABILIZE THE ATMOSPHERE AND SCATTERED THUNDERSTORMS HAVE DEVELOPED THIS AFTERNOON AS A RESULT. OVERALL FLOW IS WEAK AGAIN TODAY...WHICH SETS THE STAGE FOR VERY SLOW-MOVING STORMS THAT CAN PRODUCE HEAVY RAINFALL OF 0.25 INCHES AND UP OVER A PROLONGED PERIOD OF TIME. THE THREAT FOR SEVERE WEATHER CONTINUES TO BE RATHER LIMITED DUE TO THE WEAK FLOW ALOFT/LOW SHEAR...HOWEVER THE UPPER COLD POOL SHOULD ACT TO SUPPORT A MARGINAL HAIL THREAT IN ADDITION TO LOCALLY HEAVY RAIN/MINOR FLOODING DUE TO THE SLOW-MOVING NATURE OF THE STORMS. CONVECTION THAT IS NOT ASSOCIATED WITH THE DRY SLOT BASE OR THE CENTER OF THE UPPER LEVEL CIRCULATION WILL DIMINISH AROUND SUNSET WITH THE LOSS OF DAYTIME HEATING. THE UPPER LOW WILL OSCILLATE SOUTHWARD OVERNIGHT. AS THE CENTER OF CIRCULATION SHIFTS DOWN TOWARD THE EASTERN VA/NC BORDER...THIS WILL PROVIDE A FOCUS FOR SHOWERS AND ISOLATED THUNDERSTORM ACTIVITY THROUGH TONIGHT IN EXTREME SOUTHEAST VA/NORTHEAST NC. LOCALLY HEAVY RAINFALL/MINOR FLOODING WILL BE THE MAIN IMPACT UNDER ANY STORM CORES. AREAS OF FOG ARE POSSIBLE LATE TONIGHT THROUGH THURSDAY MORNING...ESPECIALLY IN LOCATIONS WHERE RAINFALL ENDS THIS EVENING THROUGH AT LEAST A FEW HOURS PRIOR TO DAYBREAK. AT THIS TIME DO NOT EXPECT WIDESPREAD DENSE FOG TO DEVELOP...HOWEVER THAT DOES NOT MEAN THAT LOCALLY DENSE WILL NOT OCCUR. TRAVELLERS SHOULD BE AWARE OF THE POTENTIAL FOR RAPID REDUCTIONS OF VISIBILITIES DURING THE MORNING COMMUTE. && .SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY/... THE UPPER LOW WILL KEEP ON ITS SOUTHWARD TRACK AS THE UPPER RIDGE AXIS FINALLY MOVES OVER THE MID ATLANTIC REGION THURSDAY. JUST ENOUGH SHORTWAVE ENERGY AND MOISTURE GET SHUNTED TO THE SOUTH FOR ANOTHER ROUND OF AFTERNOON SHOWERS/THUNDERSTORMS IN SOUTHERN VA/NORTHEAST NC. FOG IS EXPECTED TO BE A REPEAT OFFENDER THURSDAY NIGHT INTO FRIDAY MORNING BUT OVERALL COVERAGE IS ANTICIPATED TO BE MUCH LESS THAN PREVIOUS MORNINGS. SIMILAR CONDITIONS ARE LIKELY AGAIN ON FRIDAY WITH AFTERNOON SHOWER/STORM CHANCES. DAYTIME HIGHS WILL INCREASE A FEW DEGREES EACH DAY...WITH FRIDAY POTENTIALLY BEING THE WARMEST DAY OF THE WEEK. EXPECT HIGHS IN LOW TO MID 80S FOR INTERIOR VA/NC AND UPPER 70S FOR COASTAL AREAS (INCLUDING THE LOWER EASTERN SHORE). && .LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... MODELS CONTINUE TO SHOW THE UPR LOW CURRENTLY OVER THE SOUTHERN PLAINS SLOWLY PUSHING EASTWARD THROUGH THE REST OF THIS WEEK AND EVENTUALLY IMPACTING THE MID-ATLANTIC REGION THIS COMING WEEKEND. MOISTURE ASSOCIATED WITH THIS SYSTEM SPREADS EAST AND INTO THE FA BY LATE FRIDAY NIGHT...SO HAVE MAINTAINED POPS IN THE 30-50% RANGE ACCORDINGLY (~50% FAR WEST). MODELS CONTINUE TO COME INTO BETTER AGREEMENT ON TIMING/TRACK OF UPR LOW FOR THIS WEEKEND...WHICH NOW LOOKS LIKE IT WILL MOVE INTO AND THRU THE MID-ATLANTIC STATES SAT NIGHT AND SUNDAY BEFORE MOVING OFF THE COAST SUNDAY NIGHT. AS SUCH...HAVE GONE WITH LIKELY POPS FOR SAT/SAT NIGHT (60%)...SOLID CHC POPS SUNDAY (50%)...THEN TAPERED POPS OFF SUNDAY NIGHT AS THE UPR LOW PULLS AWAY. DRY WX RETURNS ON MONDAY AND CONTINUES THROUGH THE MIDDLE OF NEXT WEEK WITH SFC HIGH PRESSURE BACK IN CONTROL. CONTINUED MILD THROUGH THE PERIOD WITH HIGHS GENERALLY IN THE 70S...EXCEPT SLIGHTLY COOLER FOR COASTAL AREAS. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... CU FIELD WILL CONTINUE TO EXPAND THIS AFTN AS SURFACE HEATING INCREASES THE INSTABILITY THROUGH OUT THE AREA. SCT SHRA AND TSRA ARE EXPECT LATER TODAY...BUT COVERAGE WILL BE WIDESPREAD SO DID NOT HAVE ENOUGH CONFIDENCE TO PLACE PRECIP AT ANY TAF SITE. IF ANY STORMS DEVELOP NEAR A TAF SITE...EXPECT WINDS TO GUST TO AROUND 30 KT WITH HEAVY RAIN AND VIS AOB 3SM. AFTER SUNSET THE STORMS SHOULD DIE DOWN AS THE INSTABILITY QUICKLY DECREASES. WITH LIGHT S WINDS AND A MOIST BOUNDARY LAYER...HEAVY FOG AND LOW STRATUS COULD FORM EARLY THU MORNING. CONDITIONS WILL CLEAR THU MORNING INTO THE EARLY AFTN AS MIXING TAKES PLACE. ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS IS POSSIBLE THU AFTN...WITH FOG AND STRATUS POSSIBLE AGAIN FRI MORNING. && .MARINE... BENIGN WX PATTERN TO CONTINUE ACROSS THE WATERS THROUGH FRIDAY AS A SFC RIDGE OF HIGH PRESSURE REMAINS ANCHORED ALONG THE MID-ATLANTIC COAST. SIMILAR TO THE PAST FEW DAYS AREAS OF FOG WILL BE POSSIBLE EARLY THURS MORNING. WINDS WILL BE SE TONIGHT BETWEEN 5-10 KT...THEN WILL TURN SSW ON THURS AROUND 10KT. BY FRIDAY...WINDS REMAIN LIGHT BUT DIRECTION WILL BE CHALLENGING AS A WEAK BACK DOOR FRONT PUSHES SOUTHWARD INTO THE NORTHERN COASTAL WATERS BY AFTER NOON. EXPECTING NE WINDS ACROSS THE NORTHERN COASTAL WATERS WITH S OR SE WINDS FOR THE CHES BAY AND THE REST OF THE COASTAL WATERS/CURRITUCK SOUND. SEAS REMAIN 2-3 FT AND WAVES IN THE BAY 1-2 FT THRU FRIDAY. A LARGE AND SLOW MOVING LOW PRESSURE SYSTEM WILL IMPACT THE MARINE AREA THIS WEEKEND...BRINGING A GOOD CHANCE OF SHWRS/TSTMS AND AN INCREASE IN WINDS. && .AKQ WATCHES/WARNINGS/ADVISORIES... MD...NONE. NC...NONE. VA...NONE. MARINE...NONE. && SYNOPSIS...LKB NEAR TERM...BMD SHORT TERM...BMD LONG TERM...JDM AVIATION...DAP MARINE...JDM
Hazardous weather outlook, Mar 21, 3:55 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 355 PM EDT WED MAR 21 2012 MDZ021>025-VAZ048-049-060>091-099-100-222000- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- KING WILLIAM-KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND- NORTHUMBERLAND-LANCASTER-BRUNSWICK-DINWIDDIE-PRINCE GEORGE- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-GREENSVILLE- SUSSEX-SURRY-JAMES CITY-YORK-ACCOMACK-NORTHAMPTON VA- 355 PM EDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...CENTRAL VIRGINIA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALLY HEAVY RAIN. AREAS OF FOG WILL DEVELOP AFTER MIDNIGHT WITH SOME LOCALLY DENSE FOG POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-650-652-654-656-658-222000- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 355 PM EDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE LOWER CHESAPEAKE BAY...THE MID ATLANTIC COASTAL WATERS AND CURRITUCK SOUND. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALLY HEAVY RAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ012>017-030>032-102-VAZ092>098-222000- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-SOUTHAMPTON- ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-SUFFOLK- CHESAPEAKE-VIRGINIA BEACH- 355 PM EDT WED MAR 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SLOW MOVING...SCATTERED THUNDERSTORMS THIS AFTERNOON AND EVENING WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL AND LOCALLY HEAVY RAIN. PATCHY FOG IS EXPECTED TO DEVELOP IN AREAS WHERE RAINFALL ENDS LATE TONIGHT. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. BMD
In the hours before
Local storm report, Mar 21, 6:55 PM EDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
655 PM EDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM HAIL 1 S WOODS EDGE 37.30N 77.40W
03/21/2012 E0.50 INCH CHESTERFIELD VA PUBLIC
&&
EVENT NUMBER AKQ1200229
05Special weather statement, Mar 21, 7:02 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
702 PM EDT WED MAR 21 2012
VAZ070-071-212330-
CHESTERFIELD VA-HENRICO VA-
702 PM EDT WED MAR 21 2012
...STRONG THUNDERSTORM MOVING INTO NORTHERN CHESTERFIELD COUNTY...
AT 700 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BEXLEY...MOVING NORTH AT 15 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR BON AIR...AND...MIDLOTHIAN AT 710 PM
EDT...TUCKAHOE...AND...ROSLYN HILLS AT 725 PM EDT...DUMBARTON...
AND...GREENDALE AT 730 PM EDT...LAUREL AT 735 PM EDT...SHORT PUMP AT
740 PM EDT.
* THIS STORM HAS A HISTORY OF PRODUCING HAIL TO THE SIZE OF PENNIES.
* VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER
TO POND ON ROADS AND FILL POOR DRAINAGE AREAS. THE RAIN WILL CAUSE
RAPID RISES ON SMALL STREAMS AND CREEKS.
LAT...LON 3755 7762 3756 7765 3758 7762 3762 7765
3770 7763 3768 7745 3760 7739 3754 7723
3749 7718 3739 7722 3739 7725 3735 7727
3737 7731 3740 7730 3738 7732 3739 7739
3738 7761 3754 7768
05Special weather statement, Mar 21, 7:14 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
714 PM EDT WED MAR 21 2012
VAZ063-072-083-220015-
HANOVER VA-KING WILLIAM VA-NEW KENT VA-
714 PM EDT WED MAR 21 2012
...STRONG THUNDERSTORM MOVING INTO EASTERN HANOVER COUNTY...
AT 714 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM BOTTOMS BRIDGE TO TALLEYSVILLE...MOVING
NORTH AT 5 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR TUNSTALL
AROUND 735 PM EDT...TUNSTALL AROUND 740 PM EDT...MANQUIN AROUND 815
PM EDT.
EXPECT HAIL TO THE SIZE OF PENNIES...HEAVY RAINFALL AND FREQUENT
CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO
A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS
UNTIL THE STORMS HAVE PASSED.
LAT...LON 3753 7722 3759 7733 3767 7729 3772 7714
3761 7695 3750 7709 3749 7714 3751 7720
05Local storm report, Mar 21, 7:17 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
717 PM EDT WED MAR 21 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL 2 SE CHESTER 37.33N 77.41W
03/21/2012 E0.50 INCH CHESTERFIELD VA TRAINED SPOTTER
SMALL HAIL COVERING GROUND
&&
EVENT NUMBER AKQ1200230
05Special weather statement, Mar 21, 7:55 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WAKEFIELD VA 755 PM EDT WED MAR 21 2012 VAZ062>064-071-220100- CAROLINE VA-GOOCHLAND VA-HANOVER VA-HENRICO VA- 755 PM EDT WED MAR 21 2012 ...STRONG THUNDERSTORMS MOVING ACROSS CENTRAL HANOVER COUNTY... AT 753 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER MECHANICSVILLE...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE NEAR HANOVER AIRPORT AT 800 PM EDT...HANOVER AND...ELMONT AT 805 PM EDT...ASHLAND AT 810 PM EDT... GUM TREE AT 815 PM EDT...DOSWELL AT 825 PM EDT. EXPECT HAIL TO THE SIZE OF PENNIES...HEAVY RAINFALL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED. LAT...LON 3771 7770 3787 7747 3768 7728 3757 7734 MMONTE
Special weather statement, Mar 21, 8:21 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
821 PM EDT WED MAR 21 2012
VAZ072-073-220100-
KING AND QUEEN VA-KING WILLIAM VA-
821 PM EDT WED MAR 21 2012
...STRONG THUNDERSTORM MOVING INTO NORTHWEST KING WILLIAM COUNTY...
AT 820 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM FROM CENTRAL GARAGE TO MANQUIN...OR FROM AYLETT
TO MANQUIN...MOVING NORTH AT 15 MPH. THE STRONG THUNDERSTORMS WILL BE
NEAR AYLETT AROUND 825 PM EDT...
SAINT STEPHENS CHURCH AROUND 835 PM EDT...
BEULAHVILLE AROUND 850 PM EDT...
EXPECT SMALL HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING IN THE PATH
OF THESE STORMS. IF YOU HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING. MOVE INTO A SAFE SHELTER BEFORE THESE STORMS
REACH YOUR AREA. REMAIN INDOORS UNTIL THE STORMS HAVE PASSED.
LAT...LON 3791 7704 3767 7708 3766 7719 3768 7718
3769 7720 3789 7724
05The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 21, 8:25 PM EDT | Special Weather Statement | AKQ | Brunswick | 50 min |
| Mar 21, 9:00 PM EDT | Areal Flood Advisory | AKQ | Brunswick, Cumberland, Fluvanna, Goochland, Louisa | 165 days |
| Mar 21, 9:42 PM EDT | Dense Fog Advisory | AKQ | Accomack, Amelia, Caroline, Charles City, Dinwiddie, Fluvanna and 18 more | 12 hr |
| Mar 22, 5:12 PM EDT | Special Weather Statement | AKQ | City of Norfolk, City of Portsmouth | 33 min |
Nearby
Special Weather Statements in Virginia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.